MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOID SPHERE EXTRACTOR SCREW; SHOULDER SCREWDRIVER

TORNIER S.A.S. AEQUALIS REVERSED GLENOID SPHERE EXTRACTOR SCREW; SHOULDER SCREWDRIVER
Catalog Number MWD418
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
The tip of the screw broke off and then was not used to remove the sphere.When the sphere was extracted from the patient we looked inside the sphere for the tip and could not find it.The sphere did "fly" out of the patient, so the tip could have flown and landed somewhere in the room.We did look on the floor as well.Given this, there is still a chance that the tip is inside the patient.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.

Brand Name
AEQUALIS REVERSED GLENOID SPHERE EXTRACTOR SCREW
Common Device Name
SHOULDER SCREWDRIVER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key5979278
Report Number3000931034-2016-00144
Device Sequence Number11163356
Product Code HXX
UDI-Device Identifier03700386972010
UDI-Public03700386972010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberMWD418
Device Lot Number10B262
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;